MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35335
Medical Device Problem Codes Entrapment of Device (1212); Off-Label Use (1494); Obstruction of Flow (2423)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Link to tweets on (b)(4): (b)(6).Investigation is still in progress.
 
Event or Problem Description
Description of event according to tweet: have you ever seen a new dissection flap inside a stendt graft? tweet: i have @washuvascular.26 mm @cookvascular alpha placed for aberrant l sca (left subclavian artery) in a right sided arch.Presented with htn (hypertension) and aki (acute kidney injury) to clinic.50 mmhg pressure differential, looked like delaminated thrombus on #ivus (intravascular ultrasound).Patient outcome: unknown.
 
Event or Problem Description
Additional information received 10may2022: patient outcome: patient required an additional procedure, relining with c-tag.Adverse effect reported: hoarseness from intubation, normalization of bp and cr post procedure.Transient aki and htn, both resolved post revision.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).G4) pma/510(k): p140016.Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: this complaint was discovered on twitter.The event was registered based of a physician's (2) reply to a twitter post, where a physician (1) asked if anyone else has experienced a second dissection within the graft, where tevar was done for tbad (type b aortic dissection).The physician (2) responded that he had seen this before with a zta-p-26-105-w (complaint device), which was placed in right sided arch with kommerell diverticul at aberrant left subclavian artery.Per physician (2), it looked like delaminated thrombus on ivus.The patient underwent relining with an endograft from an other manufacturer.Four ct studies, an angiography procedure, and 2 video clips of an angiogram and ivus study are provided along with the complaint report and reviewed by an imaging expert.Per the impressions in the imaging review, at 42 months, there is diffuse intraluminal web-like thrombus extending from the proximal zta graft to just beyond the distal graft edge.This is not an intraluminal dissection, but segments of mural and delaminated thrombus in continuity.Per the findings in the imaging review, on preop imaging, the right-sided aortic arch has a very narrow radius of curvature (6.5 mm) affecting the proximal landing zone at the rsa origin.There is focal narrowing of the proximal zta graft to a minimum lumen diameter of 18 mm with a ¿step-off¿ appearance at overlapping stent segments along the lesser curve.At least part of the delaminated thrombus appears to extend from this stent segment.The narrow arch angulation is outside the ifu for this device and likely contributed to the thrombus formation.Also per the findings in the imaging review, the re-lined components from an other manufacturer appear widely patent with no intraluminal thrombus seen.The proximal focally narrowed segment still measures about 18 mm in diameter but there is a more evenly contoured appearance of the graft here rather than a step-off appearance as previously seen.The distal extension graft diameter is 21 mm with no intimal thickening or thrombus.Per the ifu, the zenith alpha thoracic endovascular graft is indicated for the endovascular treatment of patients with for ulcers/saccular aneurysms of the descending thoracic aorta.Also, per the ifu, aortic arch radius of curvature should be = 20 mm.Review of the device history record gave no indication of the device being produced out of specification.Based on the provided information and imaging review, the narrow arch angulation likely contributed to the thrombus formation.It is noted that the device is used for a patient with kommerell diverticul in a subclavian artery which is outside of intended use.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key14344583
Report Number3002808486-2022-00303
Device Sequence Number6256392
Product Code MIH
UDI-Device Identifier10827002353357
UDI-Public(01)10827002353357(17)190321(10)E3430020
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG35335
Device Catalogue NumberZTA-P-26-105-W
Device Lot NumberE3430020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer05/10/2022
11/28/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date05/30/2022
11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown